Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A new summation method
for power series
with rational coefficients


Authors: Silvia Dassié, Marco Vianello and Renato Zanovello
Journal: Math. Comp. 69 (2000), 749-756
MSC (1991): Primary 65B10, 65D20; Secondary 33E20, 41A60
DOI: https://doi.org/10.1090/S0025-5718-99-01113-8
Published electronically: May 21, 1999
MathSciNet review: 1651749
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that an asymptotic summation method, recently proposed by the authors, can be conveniently applied to slowly convergent power series whose coefficients are rational functions of the summation index. Several numerical examples are presented.


References [Enhancements On Off] (What's this?)

  • 1. P. Baratella and B. Gabutti, Uniform approximation on unit disk of series arising in plate contact problems, J. Comput. Appl. Math. 62 (1995), 181-196. MR 96h:65003
  • 2. S. Dassiè, Convergence acceleration of power series by means of asymptotic summation and extrapolation (Italian), Laurea Thesis, University of Padova, 1995 (advisors: M. Vianello and R. Zanovello).
  • 3. S. Dassiè, Marco Vianello and Renato Zanovello, Asymptotic summation of power series, Numer. Math. 80 (1998), 61-73. CMP 98:17
  • 4. W. Gautschi, A class of slowly convergent series and their summation by Gaussian quadrature, Math. Comp. 57 (1991), 309-324. MR 91j:65049
  • 5. W. Gautschi, On certain slowly convergent series arising in plate contact problems, Math. Comp. 57 (1991), 325-338. MR 91j:40002
  • 6. W. Gautschi, Orthogonal polynomials: applications and computation, Acta Numerica 1996, Cambridge University Press, Cambridge, 1996, pp. 45-119. CMP 98:14
  • 7. P. Henrici, Applied and computational complex analysis, Vol. 1, Wiley, New York, 1984. MR 51:8378
  • 8. S. Lewanowicz, A simple approach to the summation of certain slowly convergent series, Math. Comp. 63 (1994), 741-745. MR 95a:65010
  • 9. G.V. Milovanovi\'{c}, Summation of series and Gaussian quadratures, Approximation and Computation (R.V.M. Zahar, ed.), ISNM vol.119, Birkhäuser, Basel, 1994, pp. 459-475. MR 96c:65041
  • 10. G.V. Milovanovi\'{c}, Summation of series and Gaussian quadratures. II, Numer. Algorithms 10 (1995), 127-136. MR 96f:65031
  • 11. A. Sidi, Analysis of convergence of the T-transformation for power series, Math. Comp. 35 (1980), 833-850. MR 83d:41039
  • 12. S. Wolfram, Mathematica: A system for doing mathematics by computer, 2nd Edition, Addison-Wesley, Reading, 1991.

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65B10, 65D20, 33E20, 41A60

Retrieve articles in all journals with MSC (1991): 65B10, 65D20, 33E20, 41A60


Additional Information

Silvia Dassié
Affiliation: Dipartimento di Matematica Pura e Applicata, Università di Padova, Via Belzoni 7, 35131 Padova, Italy

Marco Vianello
Affiliation: Dipartimento di Matematica Pura e Applicata, Università di Padova, Via Belzoni 7, 35131 Padova, Italy
Email: marcov@math.unipd.it

Renato Zanovello
Affiliation: Dipartimento di Matematica Pura e Applicata, Università di Padova, Via Belzoni 7, 35131 Padova, Italy
Email: zanov@math.unipd.it

DOI: https://doi.org/10.1090/S0025-5718-99-01113-8
Keywords: Slowly convergent power series, rational coefficients, asymptotic expansions, asymptotic summation
Received by editor(s): April 28, 1998
Published electronically: May 21, 1999
Additional Notes: Work supported, in part, by the Italian MURST, and by the GNIM-CNR
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society